Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 227, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 2, 2006, 6:32 PM EDT for Crawford County, Ohio. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2006, 6:32 PM EDT (22:32 UTC)
- Expired
- Jul 2, 2006, 7:30 PM EDT
- In force
- 58 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Crawford County, OH
The radar
The Cleveland radar (KCLE), 110 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.5 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 131 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 1663 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 022232
SVRCLE
OHC033-022330-
/O.NEW.KCLE.SV.W.0227.060702T2232Z-060702T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
632 PM EDT SUN JUL 2 2006
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CRAWFORD COUNTY IN NORTH CENTRAL OHIO
* UNTIL 730 PM EDT
* AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED 7 MILES
WEST OF BUCYRUS...AND MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE BUCYRUS...AND CRESTLINE.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4088 8309 4090 8308 4094 8273 4082 8273
4081 8274 4073 8274 4071 8276 4071 8311
4082 8311
$$
MRD2 follow-up statements
000
WWUS51 KCLE 022256
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
655 PM EDT SUN JUL 2 2006
OHC033-022330-
/O.CON.KCLE.SV.W.0227.000000T0000Z-060702T2330Z/
CRAWFORD OH-
655 PM EDT SUN JUL 2 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 730 PM EDT FOR
CRAWFORD COUNTY...
AT 653 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS
LOCATED NEAR NORTH ROBINSON...AND MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
NORTH OF GALION...
SOUTH OF TIRO...
CRESTLINE...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 4088 8309 4090 8308 4094 8273 4082 8273
4081 8274 4073 8274 4071 8276 4071 8311
4082 8311
$$
MRD000
WWUS51 KCLE 022312
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
709 PM EDT SUN JUL 2 2006
OHC033-022330-
/O.CON.KCLE.SV.W.0227.000000T0000Z-060702T2330Z/
CRAWFORD OH-
709 PM EDT SUN JUL 2 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 730 PM EDT FOR
CRAWFORD COUNTY...
AT 702 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS
OF 58 MPH. THIS STORM WAS LOCATED NEAR TIRO...AND MOVING EAST AT 30
MPH. ANOTHER STRONG THUNDERSTORM HAS DEVELOPED ACROSS NORTHWEST
CRAWFORD COUNTY...ALSO MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
TIRO..
CHATFIELD.
LAT...LON 4088 8309 4090 8308 4094 8273 4082 8273
4081 8274 4073 8274 4071 8276 4071 8311
4082 8311
$$
BMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:58 PM EDT, 3 hours 34 minutes earlier.
Area forecast discussion, Jul 2, 2:58 PM EDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 258 PM EDT SUN JUL 02 2006 .SHORT TERM(TONITE THROUGH TUESDAY NIGHT)... AS EXPECTED WITH CONVECTION...THE MODELS DIFFER IN PALCEMENT OF THE SMALLER CONVECTIVELY DRIVEN FEATURES OVER THE NEXT 48 HOURS. WITH AMS VERY MOIST WITH PWS 1.5 TO 2 IN AND INSTABILITY CONTG EVEN DURG THE NITE SEE NO REASON WHY SHRA/TSRA ACTIVITY SHUD NOT BE FAIRLY WIDESPREAD SO WL TEND TO LEAN TO THE HIER POPS EACH DAY. BEST PD FOR VERY LTL ACTIVITY ACCORDING TO MODEL AVGS APPEARS TO BE LATE TNGT INTO MON AFTN WITH SOME WK RDGG AND GNL NEG VVS. HVY RA LIKELY THRU TUE WITH THE TSRA. HAD BEEN ON THE FENCE TWD WHETHER TO PUT UP FLOOD WATCH BUT NOW THINKING THAT THE AREA SHUD BE OKAY THRU ANY CONVECTION THIS EVE AND WITH ACTIVITY DIMINISHING LATER TNGT TIL MON AFTN DONT CURRENTLY SEE THE NEED. THREAT FOR SVR TSRA DURG AFTN AND EVE SHUD ALSO CONT THRU DAYTIME TUE TIL CDFNT FINALLY MOVS THRU AND HELPS TO STABILIZE AMS BY TUE EVE. VERY WRM AND MUGGY CONDS WL BE THE RULE THRU TUE ALTHO TUE TEMPS NOT AS WRM AS MON DUE TO MORE CLDS AND CDFNT MOVG SE ACRS AREA. && .LONG TERM (WED THRU SUN)... FOR ONCE THIS SUMMER THE EXTENDED PRO0GS FM THE GFS RMN FAIRLY CONSISTENT SHOWING THE SFC RDGG BLDG IN WED MORN WITH HI MOVG OVHD REST OF WK AND THRU THE WEEKEND. ONLY PROB CUD BE S/W TROFS DROPPING INTO MAIN TROF TRYING TO CREATE ENUF FORCING FOR PSBL SHRA INTO THE NERN PART OF AREA WHERE BETTER MSTR CAN BE POOLED FM THE LAKES AND DYNAICS A LTL BETTER. FOR NOW MAY JUST PUT A SLGT CHC FOR SHRA IN THE NE DEPENDING ON HOW THIS COORDS WITH ERN BORDERING OFFICES. && .AVIATION(18Z-18Z)... FIRST SHOT OF PCPN MOVING ACROSS THE NRN COUNTIES...AIRMASS TO THE WEST AND SOUTH BECOMING MORE UNSTABLE AS PER THE RUC AND PLENTY OF SUN...THIS SEEMS REASONABLE. RIGHT REAR QUAD OF THE JET HELPING. HOWEVER...THE ACTIVITY SHOULD DECREASE AFTER DARK. AS THE CLOUDS DECREASE SOME FOG MAY FOR IFR TO MVFR BECAUSE OF THE MOIST AIR AND SOME OF THE PRECIPITATION. THE ACTIVITY ON MONDAY MAY HOLD OFF IN NW OHIO UNTIL AFT 21Z MONDAY. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE. .PA...NONE. && SHORT TERM...ADAMS LONG TERM...ADAMS AVIATION...KIELTYKA
Hazardous weather outlook, Jul 2, 5:37 AM EDT, 12 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 537 AM EDT SUN JUL 2 2006 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-031200- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT- CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 537 AM EDT SUN JUL 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE OUT OF MICHIGAN AND STALL OVER NORTHERN OHIO TODAY. SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP ALONG THIS FRONT...AND IT IS POSSIBLE SOME OF THESE STORMS COULD BECOME SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE COLD FRONT WILL REMAIN STATIONARY THROUGH TUESDAY NIGHT AND ALLOW FOR ADDITIONAL SHOWERS AND THUNDERSTORMS TO DEVELOP MONDAY AFTERNOON AND TUESDAY AFTERNOON. THESE STORMS COULD ALSO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH TONIGHT. LEINS
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 5:48 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 38 min |
| Jul 2, 7:10 PM EDT | Severe Thunderstorm Warning | CLE | Hancock | 65 min |
| Jul 2, 7:34 PM EDT | Severe Thunderstorm Warning | CLE | Richland | 56 min |
| Jul 2, 7:40 PM EDT | Severe Thunderstorm Warning | CLE | Huron | 52 min |
| Jul 2, 7:41 PM EDT | Severe Thunderstorm Warning | CLE | Ashland | 64 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.